Alert archive / Maine / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 93, NWS Gray, ME

July 28, 2016Kennebec County, Waldo County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jul 28, 2016, 3:44 PM EDT for Kennebec County, Waldo County, Maine. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2016, 3:44 PM EDT (19:44 UTC)
Expired
Jul 28, 2016, 4:45 PM EDT
In force
61 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Kennebec County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 83 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 3:45 PM EDTTSTM WND DMGBelgrade, METREE DOWN IN MIDDLE OF DUNN ROAD.
Jul 28, 3:49 PM EDTTSTM WND DMGBelgrade, METREE DOWN ON POWER LINES OAKLAND ROAD.
Jul 28, 3:55 PM EDTTSTM WND DMG4 Nw Belgrade, ME2 TREES DOWN ON WEST ROAD
Jul 28, 4:00 PM EDTTSTM WND DMG1 Ssw Waterville, METREE DOWN NEAR DENNIS COURT
Jul 28, 4:15 PM EDTTSTM WND DMG2 Sw Vassalboro, METREE ON WIRES AND TELEPHONE POLES DOWN ON WEST RIVER ROAD. TIME ESTIMATED FROM RADAR. DELAYED REPORT.
Jul 28, 4:15 PM EDTTSTM WND DMGVassalboro, MELARGE TREE DOWN. TIME ESTIMATED FROM RADAR. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

292 
WUUS51 KGYX 281944
SVRGYX
MEC011-027-282045-
/O.NEW.KGYX.SV.W.0093.160728T1944Z-160728T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
344 PM EDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WALDO COUNTY IN SOUTH CENTRAL MAINE...
  CENTRAL KENNEBEC COUNTY IN SOUTH CENTRAL MAINE...

* UNTIL 445 PM EDT

* AT 344 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  WATERVILLE... MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...WATERVILLE...OAKLAND...THORNDIKE...CHINA...BELGRADE...
  MANCHESTER...LIBERTY...PALERMO...UNITY...KNOX...BENTON...ALBION...
  FREEDOM...VASSALBORO...SIDNEY...WINSLOW...WINDSOR...
  MONTVILLE AND READFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4435 6929 4431 6934 4434 6939 4433 6941
      4434 6950 4431 6952 4438 6995 4455 6985
      4458 6923
TIME...MOT...LOC 1944Z 275DEG 14KT 4449 6963 

HAIL...0.88IN
WIND...60MPH
 
$$

LEGRO
3 follow-up statements
437 
WWUS51 KGYX 281959
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
359 PM EDT THU JUL 28 2016

MEC011-027-282045-
/O.CON.KGYX.SV.W.0093.000000T0000Z-160728T2045Z/
WALDO ME-KENNEBEC ME-
359 PM EDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN WALDO AND EAST CENTRAL KENNEBEC COUNTIES...

AT 359 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHINA...OR
NEAR WATERVILLE...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AUGUSTA...WATERVILLE...OAKLAND...THORNDIKE...CHINA...BELGRADE...
MANCHESTER...LIBERTY...PALERMO...UNITY...KNOX...BENTON...ALBION...
FREEDOM...VASSALBORO...SIDNEY...WINSLOW...WINDSOR...
MONTVILLE AND READFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAY MAINE.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4435 6929 4431 6934 4434 6939 4433 6941
      4434 6950 4431 6952 4438 6995 4445 6983
      4455 6976 4458 6923
TIME...MOT...LOC 1959Z 275DEG 14KT 4448 6955 

HAIL...0.88IN
WIND...60MPH
 
$$

LEGRO
754 
WWUS51 KGYX 282012
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
412 PM EDT THU JUL 28 2016

MEC011-027-282045-
/O.CON.KGYX.SV.W.0093.000000T0000Z-160728T2045Z/
WALDO ME-KENNEBEC ME-
412 PM EDT THU JUL 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN WALDO AND EAST CENTRAL KENNEBEC COUNTIES...

AT 411 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHINA...OR 9
MILES SOUTHEAST OF WATERVILLE...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AUGUSTA...WATERVILLE...THORNDIKE...CHINA...BELGRADE...MANCHESTER...
LIBERTY...PALERMO...UNITY...KNOX...ALBION...FREEDOM...VASSALBORO...
SIDNEY...WINDSOR...WINSLOW...MONTVILLE...SOMERVILLE AND READFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GRAY MAINE.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4435 6929 4431 6934 4434 6939 4433 6941
      4434 6950 4431 6952 4437 6990 4442 6988
      4445 6983 4449 6971 4455 6967 4458 6923
TIME...MOT...LOC 2011Z 275DEG 14KT 4448 6948 

HAIL...0.75IN
WIND...60MPH
 
$$

LEGRO
950 
WWUS51 KGYX 282040
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
440 PM EDT THU JUL 28 2016

MEC011-027-282050-
/O.EXP.KGYX.SV.W.0093.000000T0000Z-160728T2045Z/
WALDO ME-KENNEBEC ME-
440 PM EDT THU JUL 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WALDO AND EAST
CENTRAL KENNEBEC COUNTIES WILL EXPIRE AT 445 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4435 6929 4431 6934 4434 6939 4433 6941
      4434 6950 4431 6952 4437 6990 4442 6988
      4445 6983 4449 6971 4455 6967 4458 6923
TIME...MOT...LOC 2038Z 275DEG 14KT 4448 6948 

$$

LEGRO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:48 PM EDT, 56 minutes earlier.

Area forecast discussion, Jul 28, 2:48 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Gray ME
248 PM EDT THU JUL 28 2016

.SYNOPSIS...
A weak frontal boundary dropping out of Canada will continue showers
and thunderstorms into the evening. The front slowly slips
offshore on Friday as low pressure track east along the front
offshore of Cape Cod. This will bring another chance of showers
Friday into Friday night. Cooler, more seasonable temperatures
return for the weekend with dry conditions Saturday and another
chance for showers on Sunday into Monday.

&&

.NEAR TERM /TONIGHT/...
A weak front will move south across the region tonight. Scattered
showers and thunderstorms will accompany the front. Some storms
may be be strong but dynamics are not favorable for a sever
weather outbreak. By later in the evening most of the stronger
convection will diminish to just showers. Temperatures will be
warm and muggy tonight as per model guidance.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
On Friday the front becomes stationary to the south with a low/mid
level wave of low pressure developing along the front over the
southern new england coast and moves rapidly east by Friday
evening. Heavy qpf will be associated with this wave to our south
but our forecast area will be far enough north and spared to only
receive .25-.50 inches Friday with the heaviest amounts over
southeast NH. Temperatures will be cooler Friday and Friday night
as cooler air from the north slowly spreads south. Used a blend of
models for pops and temperatures and RFCQPF.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
With active wx across the forecast area this afternoon the
extended forecast will stay close to the previous forecast. Used a
multi-model consensus blend with the previous forecast. Little
change is seen with the latest model guidance...with another round
of showers possible Sun night or Mon...and gradually warming temps
and scattered afternoon showers for the remainder of the week.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Short Term...MVFR and possible brief ifr conditions tonight
through Friday in scattered showers and even a few possible
thunderstorms. Conditions will improve to vfr Friday night.

Long Term...A period of MVFR conditions is possible in SHRA Sun
night and Mon. Confidence is low on how far N those SHRA
extend...so much of the forecast area may remain dry and VFR.

&&

.MARINE...
Short Term...Conditions to remain below SCA thresholds through
Friday night.

Long Term...Winds and seas are expected to remain below SCA
thresholds.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Marine
SHORT TERM...Marine
LONG TERM...Legro
AVIATION...Legro/Marine
MARINE...Legro/Marine
Hazardous weather outlook, Jul 28, 2:33 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
233 PM EDT THU JUL 28 2016

MEZ007>009-012>014-018>028-NHZ001>015-291845-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH-
233 PM EDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN MAINE...NEW
HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE SLOWLY SOUTH AND
EAST THROUGH THE EVENING. A FEW OF THESE STORMS COULD BECOME
SEVERE WITH DAMAGING WINDS THE MOST LIKELY THREAT...THOUGH
ISOLATED LARGE HAIL CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-291845-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
233 PM EDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 11:45 AM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1145 AM EDT THU JUL 28 2016

MEZ009-281615-
CENTRAL SOMERSET ME-
1145 AM EDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL SOMERSET COUNTY IN MAINE

* UNTIL 1215 PM EDT

* AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF ROCKWOOD...MOVING
  TO THE EAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  MOOSEHEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR INDIAN POND...GET OUT OF THE WATER AND MOVE INSIDE A
STURDY SHELTER NOW. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4564 6970 4563 6971 4562 6970 4561 6971
      4558 6971 4557 6973 4555 6975 4554 6978
      4549 6976 4549 6992 4558 6994 4566 6972
      4566 6970
TIME...MOT...LOC 1540Z 256DEG 17KT 4557 6974

LEGRO
Special weather statement, Jul 28, 2:37 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
237 PM EDT THU JUL 28 2016

MEZ012-019-281915-
INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-
237 PM EDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR CUMBERLAND COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE

* UNTIL 315 PM EDT

* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR WATERFORD...MOVING TO THE EAST AT 40
  MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH PARIS...
  WATERFORD...
  GREENWOOD...
  NORWAY...
  AND WEST PARIS.

LAT...LON 4419 7098 4429 7093 4437 7032 4406 7050
TIME...MOT...LOC 1836Z 270DEG 37KT 4424 7070

LEGRO
Special weather statement, Jul 28, 2:59 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
259 PM EDT THU JUL 28 2016

MEZ012-020-021-281930-
ANDROSCOGGIN ME-KENNEBEC ME-SOUTHERN OXFORD ME-
259 PM EDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  ANDROSCOGGIN COUNTY IN MAINE
  KENNEBEC COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE

* UNTIL 330 PM EDT

* AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR TURNER...MOVING TO THE EAST AT 15 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  LEWISTON...
  TURNER...
  AUBURN...
  SOUTH PARIS...
  AND HEBRON.

LAT...LON 4425 7059 4438 7049 4441 7001 4407 7019
TIME...MOT...LOC 1855Z 278DEG 13KT 4428 7033

LEGRO
Special weather statement, Jul 28, 3:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
313 PM EDT THU JUL 28 2016

MEZ013-014-020-021-281945-
ANDROSCOGGIN ME-SOUTHERN SOMERSET ME-KENNEBEC ME-
SOUTHERN FRANKLIN ME-
313 PM EDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  ANDROSCOGGIN COUNTY IN MAINE
  SOUTHERN SOMERSET COUNTY IN MAINE
  KENNEBEC COUNTY IN MAINE
  SOUTHERN FRANKLIN COUNTY IN MAINE

* UNTIL 345 PM EDT

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR LIVERMORE FALLS...MOVING TO THE EAST AT
  20 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  BELGRADE...
  MANCHESTER...
  READFIELD...
  MOUNT VERNON...
  AND FAYETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4445 7018 4455 7013 4460 6970 4431 6983
TIME...MOT...LOC 1910Z 273DEG 17KT 4448 7006

LEGRO
Special weather statement, Jul 28, 3:16 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
316 PM EDT THU JUL 28 2016

NHZ003-005-281945-
SOUTHERN GRAFTON NH-NORTHERN GRAFTON NH-
316 PM EDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
  NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE

* UNTIL 345 PM EDT

* AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR NEWBURY...MOVING TO THE EAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...
  WOODSTOCK...
  BENTON...
  AND EASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4403 7208 4404 7208 4405 7206 4406 7207
      4408 7204 4408 7203 4409 7205 4410 7203
      4410 7205 4411 7206 4413 7203 4414 7204
      4416 7161 4388 7170 4401 7211
TIME...MOT...LOC 1914Z 277DEG 19KT 4405 7197

LEGRO
Special weather statement, Jul 28, 3:29 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
329 PM EDT THU JUL 28 2016

MEZ012-020-021-025-282000-
SAGADAHOC ME-ANDROSCOGGIN ME-KENNEBEC ME-SOUTHERN OXFORD ME-
329 PM EDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SAGADAHOC COUNTY IN MAINE
  ANDROSCOGGIN COUNTY IN MAINE
  KENNEBEC COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE

* UNTIL 400 PM EDT

* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM OVER TURNER...MOVING TO THE EAST AT 15 MPH.

* PEA SIZE HAIL AND STRONG WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TURNER...
  LITCHFIELD...
  WINTHROP...
  MANCHESTER...
  AND WALES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4422 7042 4437 7025 4436 6984 4407 6994
TIME...MOT...LOC 1925Z 274DEG 14KT 4426 7022

LEGRO

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 11:45 AM EDTSpecial Weather StatementGYXSomerset30 min
Jul 28, 2:37 PM EDTSpecial Weather StatementGYXOxford38 min
Jul 28, 2:59 PM EDTSpecial Weather StatementGYXAndroscoggin31 min
Jul 28, 3:13 PM EDTSpecial Weather StatementGYXKennebec32 min
Jul 28, 3:29 PM EDTSpecial Weather StatementGYXAndroscoggin31 min
Jul 28, 4:58 PM EDTSpecial Weather StatementGYXAndroscoggin32 min
Jul 28, 5:27 PM EDTSpecial Weather StatementGYXAndroscoggin48 min
Jul 28, 5:37 PM EDTSpecial Weather StatementGYXKennebec53 min
Jul 28, 6:37 PM EDTSpecial Weather StatementGYXLincoln23 min

Nearby

Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.